question-icon

What causes low blood sugar level?

default
Posted on Mon, 18 Aug 2014
Question: Hi , I am 51 years , suffering from type 2 diabetics , consuming 2 tablets of galvusmet 50/500 per day & trivolib 2 - 1 per day , I have started brisk walking from last 40 days for 45 to 60 mins covering 5 to 7 kms per day , now from last 30 days I have experienced low sugar levels almost 20 times in last one month - ranging from 27 to 65 - mostly mid afternoon & evening around 5 to 6 pm - what could be the reasons ? & solutions ? some time I don't even experience low sugar , but on random check I see sugar levels reaching 40 & lower levels
doctor
Answered by Dr. Phanindra Dulipala (3 hours later)
Brief Answer:
High dosage of drugs is responsible.

Detailed Answer:
Hi Sir, I had gone through your query and understood your concerns.

Sir from the history you have mentioned, It clearly shows that The medication when combined with your brisk walk is of high dosage. Both exercise and medicines act on sugars. So, The next solution would be reduction of dosage of drugs.

If I were your treating doctor, I would advise to stop the drugs and would start Metformin 500mgSR. twice daily for 1-2months along with brisk walking and blood sugar monitoring. If they are under control continue same medication. If not a slight rise in the dosage is tried.

You can discuss these changes with your treating doctor.

Hope this guides you. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.
If you do not have any clarifications, you can please close the discussion and rate the answer. Thank you.
Wishing you good health.
Dr Phanindra Dulipala.
Diabetologist.


Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Phanindra Dulipala (29 minutes later)
Dear Sir , my last 2 years HBA1C readings range from 6.5 to 7.8, latest reading taken last week was 7.1 . As you said galvusmet has metformin already , my doctor informed me Glimpride in Trivolib is the reason for low sugar ? hence he changed to Diamicron xr 60mg , Volix 0.3 mg & Galvusmet 50/1000 . in the past my doctor said i need voglibose to reduce post prandial readings ? is there any other tests do you suggest ? like c-peptide or fasting insulin to understand rate of insulin production ? or do you suspect insulinoma ? please let me know some strong suggestions ! i cannot have low sugars without my knowledge 20 times in one month !
doctor
Answered by Dr. Phanindra Dulipala (29 minutes later)
Brief Answer:
No, single drug,but over all dosage is high.

Detailed Answer:
Hi Sir welcome back.

Dear sir, I know that galvusmet has metformin, what I mean by the above suggestion is, the sugar levels are very low. So, I want you to stop all the medication and take only metformin500mg dosage. This reduces all the other drugs in your treatment leaving metformin alone.

The medication all the changes done since last two years were good enough for in controlling blood sugars. But the exercise you have started made good control of sugar levels. This made your dosage higher than required, because your brisk walking which you started recently made a really good job. Now the necessity of reducing dosage is required.

You don't need any other tests. Just stop all the drugs and go with only metformin 500mg twice and brisk walking. Monitor sugar levels for the next month and see. If the sugar levels are higher, then slow rise in dosage until sugar levels are normal.This helps you.
Discuss the changes with your treating doctor also.

No test are required.

Hope this guides you.
Thank you.
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Phanindra Dulipala (34 minutes later)
Thank you sir , i will check with my consulting doctor & let hom know your advise , i have glucometer at home i can tale readings both fasting post pradinal & ramdom readinds for a month as per your advise , regarding tablet can i continue only with galvusmet 50/1000 - two times a day or should i have to switch to metformin 500 SR as per your advise !
doctor
Answered by Dr. Phanindra Dulipala (15 minutes later)
Brief Answer:
Better to start with Met 500mg.

Detailed Answer:
Hi, Sir
The sugar levels you have mentioned are too low. With those levels, better to start with lower dose. So, as per my advice, better to start Metformin500 SR. If sugar levels are low still, reduce to once daily. If sugar levels are high, then slight increase in dose is necessary.

Hope this helps you. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.
If you do not have any clarifications, you can please close the discussion and rate the answer. Thank you.
Wishing you good health.
Dr Phanindra Dulipala.
Diabetologist.

Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Phanindra Dulipala (39 hours later)
Hi Sir
I have tried taking only metformin 500sr yesterday & today , unforunately my sugar level is high ranging from 160 to 200 ! so please advise correct dosage & medicines !
doctor
Answered by Dr. Phanindra Dulipala (7 hours later)
Brief Answer:
Slight increase in dosage is advised.

Detailed Answer:
Hi Sir, welcome back,

Sir you din't mention whether the values are Fasting or Random Or after food. Any way we reduced much dosage in your medication and it is expected. The process usually followed in this situation of patients is keep increasing the dosage slowly for every 2-3 weeks until sugar levels get under control. Once the sugar levels are under control, the same dose is continued after that.

Now Assuming the values to be random, I suggest addition of Voglibose 0.3mg. thrice daily to your medication along with food. After adding this use the medication for 3-4 weeks time and with blood monitoring.

Hope this guides you,
Wishing you good health.
Dr Phanindra Dulipala.
Diabetologist.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Phanindra Dulipala

Diabetologist

Practicing since :2008

Answered : 677 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes low blood sugar level?

Brief Answer: High dosage of drugs is responsible. Detailed Answer: Hi Sir, I had gone through your query and understood your concerns. Sir from the history you have mentioned, It clearly shows that The medication when combined with your brisk walk is of high dosage. Both exercise and medicines act on sugars. So, The next solution would be reduction of dosage of drugs. If I were your treating doctor, I would advise to stop the drugs and would start Metformin 500mgSR. twice daily for 1-2months along with brisk walking and blood sugar monitoring. If they are under control continue same medication. If not a slight rise in the dosage is tried. You can discuss these changes with your treating doctor. Hope this guides you. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries. If you do not have any clarifications, you can please close the discussion and rate the answer. Thank you. Wishing you good health. Dr Phanindra Dulipala. Diabetologist.